Analgesic

Analgesic

Recently Answered

  • 1 Answer
    A
    A answered

    Based on information from iGuard.org, a free medication monitoring service, 23% of patients experience side effects while taking Tramadol and Acetaminophen (Ultracet). Some of the side effects reported by iGuard members include: Drowsiness, Dryness, Weight Gain, Dizziness, Nausea/Vomiting, Abdominal Pain/Cramps, Fatigue, and Headache. Please follow up with your doctor or other healthcare provider if you are experiencing any symptoms that worsen or do not go away.

  • 1 Answer
    A
    A , Emergency Medicine, answered
    There is no solid evidence that the over-the-counter capsaicin creams are effective for chronic neuropathic (nerve) pain. Studies of the prescription capsaicin patch have shown it to provide very effective pain relief, but only to a limited number of people who use it. It also may improve sleep, fatigue, and depression for those who get pain relief from it. Studies included people with nerve pain related to shingles or HIV infection. 

    This answer was adapted from Sharecare's award-winning AskMD app. Start a consultation now to find out what's causing your symptoms, learn how to manage a condition, or find a doctor. 
  • 1 Answer
    A
    A , Pharmacy, answered

    Butalbital, acetaminophen, caffeine, and codeine phosphate is a prescription narcotic pain reliever. This medication comes in the form of capsules and is taken to relieve pain from tension headaches. Each component drug in this compound works differently to treat tension headaches: butalbital prevents muscle spasms that cause tension headaches; acetaminophen alleviates pain and lowers your body temperature; codeine relieves pains; and caffeine helps your blood flow by letting your blood vessels expand. Codeine is a narcotic pain reliever; acetaminophen is a pain reliever; butalbital is a barbiturate; and caffeine is a central nervous system stimulant. This combination drug is also marketed under the brand name Phrenilin with Caffeine and Codeine.

  • 1 Answer
    A
    A , Pharmacy, answered
    Tylenol with Codeine #4 (acetaminophen and codeine) is a prescription pain reliever for treating mild to moderate pain. At one time, Tylenol with Codeine came in four different strengths, but now only two are available (#3 and #4). The tablets always contain the same amount of acetaminophen, 300 milligrams (mg), but each formulation delivers a different amount of codeine. Tylenol with Codeine #4 contains 60 mg of codeine. Your doctor will tell you what strength is best for your condition.
  • 1 Answer
    A
    A , Internal Medicine, answered
    Avoid using Icy Hot or Ben Gay creams for young children. These products are only approved for use by adults to relieve minor aches and pains. Plus, just because adults can use products does not mean they are OK for children of all ages.

    The main ingredient in these creams is methyl salicylate. This is a topical pain reliever with aspirin in it. Aspirin is not recommended for children. Although a clear link between aspirin and Reye syndrome has not been proven, experts agree that to prevent it, the safest approach is never to give aspirin or aspirin-containing medicines to children.

    Reye Syndrome is most common when a child with a viral infection (such as chickenpox) takes salicylate (aspirin)-containing products. This can lead to death in children.

    So, what can you do to treat muscle aches in children? Treatment usually does not require special medicine, especially at your daughter's young age.

    Here are the best things to try:
    • stretching
    • massaging
    • doing range of motion exercises of the sore muscle
    You should also use acetaminophen (Tylenol or generic versions) and possibly an ice pack to relieve pain. Daily stretching will also help prevent future injuries.

    If the muscle pain does not get better after trying these simple treatments, check with your child's doctor.
  • 1 Answer
    A
    A answered
    Fioricet taken in combination with clonazepam may increase the risk and severity of drowsiness and confusion. The higher the doses, the severity of side effects is likely to increase. It is best to avoid driving, operating heavy machinery, or doing any other tasks that require attention until you see how the Fioricet affects you. If you are concerned about taking the two medications or experiencing side effects, please talk to your physician to review how to take the two medications and what to expect.
  • 1 Answer
    A
    A answered

    Zostrix contains a low concentration of capsaicin (0.025% by weight) and is available in two strengths without a prescription. For economy, you could make your own ointment by mixing the correct amount of cayenne pepper (which contains at least 0.5% capsaicin by dry weight) with your preferred skin cream. Making your own preparation, though, requires careful handling to avoid getting the pepper extract in the eyes or on any sensitive surfaces, and the ointment takes time to prepare.

  • 1 Answer
    A
    A , Medical Toxicology, answered

    Aspirin is the best known salicylate. Salicylates are also found in many other over the counter medications including anti-diarrheal medication and topical medications used to treat acne or muscle aches. Brand names include Ben-Gay, Pepto-Bismol, Oil of Wintergreen.

    One side effect of aspirin that requires emergency care is an allergic reaction. People who are allergic to aspirin may experience a rash, hives and difficulty breathing.

    Aspirin is also quite dangerous when taken in large amounts. Aspirin overdose requires immediate emergency care. Early on patients may report nausea, vomiting, sweating and ringing in the ears (tinnitus) while dizziness, confusion and rapid breathing and rapid heart rate occur later. Aspirin overdose can damage vital organs and, without treatment, result in death. 

  • 1 Answer
    A
    A answered

    By now, you know not to give kids sixteen or younger aspirin because of its connection in kids to Reye’s syndrome, which can cause brain and liver damage. But did you know that there are aspirin-like ingredients (called salicylates) in other medications? One example is Kaopectate (bismuth subsalicylate), which should not be taken by children. Adult-strength Pepto-Bismol, used to settle an upset stomach, also contains bismuth subsalicylate, which isn’t good for kids; however, Pepto-Bismol children’s chewable tablets contain calcium carbonate, which is okay for kids to take. (Double-check that you’re using Children’s Pepto chewables, though, because there are adult chewables, too.) So again, make sure to read labels and/or check with your pediatrician or pharmacist if you’re not 100 percent sure a medication is safe for your child.

    From The Smart Parent's Guide: Getting Your Kids Through Checkups, Illnesses, and Accidents by Jennifer Trachtenberg.

  • 1 Answer
    A
    A , Pharmacy, answered
    Tylenol with Codeine #3 (acetaminophen and codeine) is a prescription pain reliever for treating mild to moderate pain. At one time, Tylenol with Codeine came in four different strengths, but now only two are available (#3 and #4). The tablets always contain the same amount of acetaminophen, 300 milligrams (mg), but each formulation delivers a different amount of codeine. Tylenol with Codeine #3 contains 30 mg of codeine. Your doctor will tell you what strength is best for your condition.